Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 91, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 16, 2016, 8:51 PM CDT for Calcasieu Parish, Louisiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2016, 8:51 PM CDT (01:51 UTC)
- Expired
- May 17, 2016, 8:30 PM CDT
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
726 WGUS44 KLCH 170151 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 851 PM CDT MON MAY 16 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-171551- /O.NEW.KLCH.FL.W.0091.160517T0151Z-160518T0130Z/ /OTBL1.1.ER.160516T2030Z.160517T0000Z.160517T0130Z.NO/ 851 PM CDT MON MAY 16 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River At Old Town Bay. * until Tuesday evening...or until the warning is cancelled. * At 7:00 PM Monday the stage was 4.2 feet. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$
1 follow-up statement
066
WGUS84 KLCH 171622
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 AM CDT TUE MAY 17 2016
...The flood warning is cancelled for the following rivers in
Louisiana...
Calcasieu River At Old Town Bay
...The flood warning continues for the following rivers in
Louisiana...Texas..
Sabine River Near Deweyville
LAC011-019-TXC351-361-180622-
/O.CON.KLCH.FL.W.0054.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.160419T1205Z.160507T2130Z.000000T0000Z.NO/
1122 AM CDT TUE MAY 17 2016
The Flood Warning continues for
The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 10:45 AM Tuesday the stage was 24.0 feet.
* Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...rise above flood stage by late this morning and continue
to rise to near 24.4 feet by early Friday morning. additional rises
are possible thereafter.
* Impact...At stages near 24.0 feet...Minor lowland flooding will
occur.
&&
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
3044 9364 3057 9363
$$
LAC019-171652-
/O.CAN.KLCH.FL.W.0091.000000T0000Z-160518T0130Z/
/OTBL1.1.ER.160516T2030Z.160517T0000Z.160517T0640Z.NO/
1122 AM CDT TUE MAY 17 2016
The Flood Warning is cancelled for
The Calcasieu River At Old Town Bay.
* At 5:00 AM Tuesday the stage was 3.9 feet.
* Fell below flood stage at 1:40 AM Tuesday.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to 3.8 feet by tomorrow
morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 16, 6:31 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 16, 6:31 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
631 PM CDT MON MAY 16 2016
.DISCUSSION...
For the 17/00z TAF issuance.
&&
.AVIATION...
Upper level disturbance will continue to move off to the east
during the evening hours...with rain gradually ending from west to
east at TAF sites. After rain ends...expect mainly MVFR ceilings
through the night. MVFR ceilings lifting by 17/15z on
Tuesday...with VCSH...mainly after 17/18z...for daytime heating
scattered showers.
Rua
&&
.PREV DISCUSSION... /issued 443 PM CDT MON MAY 16 2016/
SYNOPSIS...
Latest UA analysis and WV imagery shows a disturbance crossing the
nw gulf coast...embedded within w-sw flow aloft and emanating fm
the base of a trough/low over the Intermountain West. At the
sfc...winds continue to shift more sely as what's left of the
frontal boundary washes out. Widespread clouds and showers have
kept temperatures in check with latest readings in the upper 60s
to lower 70s.
Regional radar mosaic shows MCV crossing the nw gulf with storms
extending over the wrn gulf south of an area of stratiform rain
and embedded isltd tstms acrs the coastal waters and se TX/srn
LA.
DISCUSSION...
Showers and storms are expected to gradually decrease from west
to east overnight as the disturbance aloft slides east. Convective
coverage expected to decrease overnight into Tuesday morning, with
activity developing again by aftn as daytime heating interacts
with abundant moisture over the area. With coverage expected to
be more sctd on Tuesday...aftn highs should warm into the lower
to middle 80s.
West to sw flow aloft will continue as the upper low over the
west digs over the swrn states before slowly beginning to eject
east over the cntl plains later in the week. This will send
occasional disturbances over the region, resulting in off and on
rain chcs through the Friday. A cold front will sag south into the
region late Tuesday into early Wednesday, gradually becoming
stalled near the coast with sctd POPs again expected on Wednesday
with the front serving as a focus for convection. Showers and
thunderstorms chcs will increase Thursday into Friday as the main
trough axis crosses the region. Some storms will be capable of
producing heavy rainfall as precip water values climb to around
1.8 to 1.9 inches.
Things will finally begin to calm down Friday night into Saturday
as nwly flow and ridging develop aloft. Through the weekend, kept
a slt chc for mainly diurnal convection as low lvl moisture
lingers over the area.
Daily aftn temperatures will be dependent on clouds and shower
coverage...but should generally range fm the upper 70s to middle
80s. Overnight lows will run in the upper 60s to lower 70s.
MARINE...
A brief moderate to strong onshore flow is expected late this
aftn and evening, mainly west of Cameron. A Small Craft Advisory
has been issued through midnight. Otherwise, Small Craft Exercise
Caution flags are in place as moderate winds continue overnight.
Winds will gradually subside Tuesday into Wednesday as a front
moves into the area, becoming stalled just offshore. Winds will
briefly shift east to ne on Wednesday with onshore flow returning
Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 83 68 82 / 40 40 40 50
LCH 68 84 71 84 / 60 40 40 50
LFT 67 84 70 85 / 50 50 30 50
BPT 70 86 71 85 / 60 40 40 50
&&
.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 6 AM CDT Tuesday for GMZ452-
455-472-475.
Small Craft Advisory until midnight CDT tonight for GMZ450-470.
SMALL CRAFT EXERCISE CAUTION from midnight tonight to 6 AM CDT
Tuesday for GMZ450-470.
&&
AVIATION...07Hazardous weather outlook, May 16, 5:54 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 554 AM CDT MON MAY 16 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 171100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 554 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS A LARGE PART OF THE AREA TODAY. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE FORECAST AREA IN A MARGINAL RISK OF SEVERE WEATHER FOR DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE WEEK. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE FORECAST AREA IN A MARGINAL OR SLIGHT RISK OF SEVERE WEATHER FOR DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-171100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 554 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY OVER THE NORTHWEST GULF. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND DAMAGING HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE NORTHWEST GULF THROUGH MUCH OF THE WEEK.. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND DAMAGING HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.